Alert archive / Florida / Frost Advisories in 2012
Frost Advisory 1, NWS Melbourne, FL
NWS Melbourne, FL issued this frost advisory at Jan 4, 2012, 4:38 PM EST. It took effect at Jan 5, 2012, 1:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2012, 4:38 PM EST (21:38 UTC)
- In effect from
- Jan 5, 2012, 1:00 AM EST
- Expired
- Jan 5, 2012, 8:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
906 WWUS72 KMLB 042138 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 438 PM EST WED JAN 4 2012 FLZ041-044>047-053-054-058-059-141-144-147-051300- /O.CON.KMLB.FZ.W.0003.120105T0600Z-120105T1300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...OKEECHOBEE...FORT PIERCE...DAYTONA BEACH... CLERMONT...TITUSVILLE 438 PM EST WED JAN 4 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EST THURSDAY... * TIMING...FREEZING TEMPERATURES WILL DEVELOP OVERNIGHT ACROSS RURAL LOCATIONS WITH DURATIONS OF UP TO 5 HOURS IN NORMALLY COLDER LOCATIONS. A SHORTER PERIOD OF FREEZING TEMPERATURES...UP TO 2 HOURS...IS EXPECTED OVER THE REMAINDER OF THE FREEZE WARNING AREA. URBANIZED LOCATIONS SHOULD BE SPARED ANY DURATION OF SUB FREEZING CONDITIONS AS WELL AS THE COASTAL BARRIER ISLANDS. * IMPACTS...THE FREEZING TEMPERATURES WILL CAUSE DAMAGE TO COLD SENSITIVE PLANTS AND VEGETATION. DUE TO LIGHT TO CALM WINDS AND SOMEWHAT HIGHER MOISTURE CONTENT IN THE AIR...THERE WILL BE A BETTER CHANCE FOR FROST WHICH COULD BE AS MUCH OF A HAZARD AS THE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE PRECAUTIONS TO PROTECT COLD SENSITIVE VEGETATION AND ENSURE PETS HAVE ADEQUATE SHELTER. IMPROPER USE OF SPACE HEATERS ARE A SIGNIFICANT CAUSE OF FATAL HOUSEHOLD FIRES IN FLORIDA DURING THE WINTER SEASON. && $$ FLZ064-051300- /O.NEW.KMLB.FR.Y.0001.120105T0600Z-120105T1300Z/ MARTIN- INCLUDING THE CITY OF...HOBE SOUND 438 PM EST WED JAN 4 2012 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EST THURSDAY. * TEMPERATURE...LOWS IN THE MID TO UPPER 30S ACROSS MOST OF MARTIN COUNTY. * IMPACTS...POTENTIAL DAMAGE TO CROPS AND OTHER COLD SENSITIVE VEGETATION AND PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KELLY/PENDERGRAST
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this frost advisory went out at Jan 4, 2:54 PM EST, 1 hour 44 minutes earlier.
Area forecast discussion, Jan 4, 2:54 PM EST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
254 PM EST WED JAN 4 2012
.DISCUSSION...
TONIGHT/THU...
...ANOTHER FREEZE TONIGHT WITH LIGHT TO CALM WINDS AND FROST...
TONIGHT/THURSDAY...HIGH PRESSURE OVER THE EASTERN GULF WILL SLIDE
EWD OVERNIGHT TO BECOME CENTERED NEAR LAKE OKEECHOBEE BY DAYBREAK
THURSDAY. IN THIS REGIME COLDER READINGS CAN OCCUR IN CONJUNCTION
WITH THE HIGH PLACEMENT OVER AREAS NORTH OF LAKE OKEECHOBEE AND
THE INLAND TREASURE COAST -VS- WHAT ONE WOULD EXPECT TO THE NORTH.
LACK OF WIND AND CLOUD COVER WL LEAD TO OPTIMAL COOLING OVERNIGHT
WITH LONG DURATION OF DARKNESS ALLOWING FOR TEMPS TO FALL INTO THE
UPPER 20S COLDER SPOTS TO LOWER 30S ACROSS MUCH OF THE MAINLAND.
LOCAL CHARACTERISTICS COME INTO PLAY REGARDING COOLDOWN INCLUDING
URBANIZATION AND TOPOGRAPHY. WITHOUT THE ABILITY TO DISCERN FOR
THE AREA IN GENERAL A FREEZE WARNING IS IN EFFECT FOR ALL ZONES
ASIDE FROM MARTIN COUNTY. THE ENTIRE BARRIER ISLANDS AS WELL AS EAST
OF THE US ONE CORRIDOR OVER INDIAN RIVER COUNTY SOUTHWARD SHOULD
BE SPARED FROM TEMPERATURES BELOW FREEZING.
THURSDAY...THE WARMUP BEGINS WITH SUNNY SKIES AND RECOVERING
TEMPERATURES INTO THE 60S AREA WIDE. A LIGHT ONSHORE FLOW WILL
BEGIN TO MODIFY MOISTURE CONTENT FROM COAST TO INLAND SLOWLY
DURING THE AFTERNOON AND A PLEASANT DAY IS FORECAST.
THU NIGHT...ANOTHER CHILLY NIGHT EXPECTED ON THURSDAY...THOUGH
TEMPERATURES ARE EXPECTED TO REMAIN ABOVE FREEZING ACROSS THE ENTIRE
REGION. COLDEST AREAS WILL BE ACROSS OKEECHOBEE AND THE INTERIOR
PORTIONS OF THE TREASURE COAST WHERE RADIATIONAL COOLING WILL
MAXIMIZE WITH THE RIDGE AXIS DIRECTLY OVER LAKE OKEECHOBEE.
OVERNIGHT LOWS RANGING FROM THE MID-UPPER 30S ACROSS OKEECHOBEE AND
THE INLAND TREASURE COAST TO THE LOW-MID 40S ACROSS THE REMAINDER OF
THE REGION. DEWPOINTS WILL BE HIGH ENOUGH THAT PATCHY FROST WILL BE
POSSIBLE IN ANY LOCATIONS WHERE TEMPERATURES DROP INTO THE MID 30S.
FRI-SAT...AREA OF SURFACE HIGH PRESSURE OVER THE GULF OF MEXICO
THURSDAY WILL SHIFT EASTWARD OVER FLORIDA AND EVENTUALLY INTO THE
ATLANTIC BY THE WEEKEND. WITH A SHORTWAVE RIDGE TRANSITING ACROSS
THE REGION AT THE SAME TIME...THE LOCAL AIRMASS WILL REMAIN QUITE
DRY AND SUPPRESSED WITH NO PRECIPITATION EXPECTED.
A GRADUAL WARMING TREND WILL CONTINUE INTO LATE WEEK AS LOW LEVEL
FLOW BECOMES MORE SOUTHWEST RISING TO NEAR NORMAL IN THE LOW-MID
70S. THERE WILL STILL BE A CONCERN FOR PATCHY FROST AROUND THE
OKEECHOBEE COUNTY AREA LATE THURSDAY NIGHT AS LIGHT WINDS ALLOW LOWS
TO REACH THE UPPER 30S. OTHERWISE MIN TEMPS FROM THURS NIGHT WILL BE
IN THE 40S...REACHING UPPER 40S/LOW 50S THE NEXT COUPLE NIGHTS.
FROM PREVIOUS DISCUSSION...
SUN-TUE...HIGH PRESSURE RIDGE REMAINS ACROSS THE AREA INTO SUNDAY AS
A WEAK COLD FRONT APPROACHES NORTH FLORIDA LATE IN THE DAY. THE 12Z
GFS DEVELOPS LOW PRESSURE ALONG THE BOUNDARY WHICH DELAYS THE
PASSAGE OF THE FRONT ACROSS CENTRAL FLORIDA UNTIL TUESDAY. THE ECMWF
REMAINS MORE PROGRESSIVE AND PUSHES THE FRONT THROUGH MONDAY WITH
SLIGHTLY COOLER TEMPS BEHIND THE BOUNDARY. EXACT TIMING OF FRONTAL
PASSAGE IS DIFFICULT TO DETERMINE DUE TO THESE DIFFERENCES. A FEW
SHOWERS COULD BE POSSIBLE AS THE FRONT MOVES THROUGH...BUT QPF
FIELDS ON BOTH MODELS ARE HARDLY IMPRESSIVE. WILL THEREFORE KEEP
RAIN CHANCES OUT OF THE FORECAST FOR NOW.
&&
.AVIATION...
VFR NEXT 24 HOURS WITH NO CEILING OR WIND CONCERNS.
&&
.MARINE...
SEA HGHT CONTINUE TO DIMINISH WITH CESSATION OF WINDS. LIGHT NORTH
TO NW WINDS OVERNIGHT WILL NOT ADD LOCAL WAVE COMPONENT OT CURRENT
SIG WAVE AND THE CAUTION STATEMENT WILL NOT BE REQUIRED AFTER 4
PM. SEAS HGHTS NEAR 5 FT OVER THE GULF STREAM AND OUTER WATERS AND
AROUND 3 FT TO 4 FT ELSEWHERE WILL DIMINISH SLOWLY INTO THURSDAY.
FRI-WEEKEND...HIGH PRESSURE OVER THE GULF MOVE EASTWARDS ACROSS THE
FLORIDA PENINSULA AND OFFSHORE INTO ATLANTIC OVER THE WEEKEND.
NORTHWEST WINDS WILL BACK TO THE WEST AND EVENTUALLY SOUTHWEST AS
THIS OCCURS WITH SPEEDS GENERALLY 10 KTS OR LESS. SEAS 3-5FT
OFFSHORE AND 2-4FT NEARSHORE.
&&
.FIRE WEATHER...
DRY CONDITIONS WITH LOW RH DURATION CONCERNS THIS AFTERNOON WILL
TEMPORARILY CAUSE CONCERN OVER THE FAR INTERIOR. RH WILL BEGIN TO
RISE THURSDAY WITH THE DEVELOPMENT OF LIGHT ONSHORE CONDITIONS AT
THE COAST AND EVENTUALLY INLAND. A WARMING TREND WILL COMMENCE
THROUGH LATE WEEK WITH NO FIRE WEATHER HAZARDS ANTICIPATED.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 32 65 44 69 / 0 0 0 0
MCO 35 65 45 71 / 0 0 0 0
MLB 33 66 44 69 / 0 0 0 0
VRB 33 65 44 70 / 0 0 0 0
LEE 31 64 44 71 / 0 0 0 0
SFB 35 66 45 70 / 0 0 0 0
ORL 35 65 46 70 / 0 0 0 0
FPR 37 64 43 69 / 0 0 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WARNING FROM 1 AM TO 8 AM EST THURSDAY FOR COASTAL
VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.
RED FLAG WARNING UNTIL 6 PM EST THIS EVENING FOR INLAND VOLUSIA-
NORTHERN LAKE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.
AM...NONE.
&&
SHORT TERM...PENDERGRAST
LONG TERM....MOSESHazardous weather outlook, Jan 4, 4:55 AM EST, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 455 AM EST WED JAN 4 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-041600- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 455 AM EST WED JAN 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .EXCESSIVE COLD IMPACT... A COLD AND DRY AIR MASS SETTLING OVER CENTRAL FLORIDA WILL PRODUCE FREEZING TEMPERATURES ACROSS MUCH OF THE AREA EARLY THIS MORNING. THE THREAT FOR FREEZING TEMPERATURES WILL CONTINUE TONIGHT MAINLY FOR NORMALLY COLDER INTERIOR LOCATIONS. PATCHES OR AREAS OF FROST ARE EXPECTED ACROSS MOST SECTIONS TONIGHT. IMPROPER USE OF SPACE HEATERS ARE A SIGNIFICANT CAUSE OF FATAL HOUSEHOLD FIRES IN FLORIDA DURING THE WINTER SEASON. TAKE PRECAUTIONS TO PROTECT COLD SENSITIVE VEGETATION AND ENSURE PETS HAVE ADEQUATE SHELTER. .WIND AND SEA IMPACT... NORTH WINDS AT 15 TO 20 KNOTS IN THE GULF STREAM EARLY THIS MORNING WILL RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT. WINDS AND SEAS WILL DIMINISH BY LATE IN THE MORNING. .FIRE WEATHER IMPACT... A LONG DURATION OF LOW RELATIVE HUMIDITY WILL OCCUR ACROSS INTERIOR SECTIONS NEAR AND WEST OF INTERSTATE 4 THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AFTER CHILLY EARLY MORNING CONDITIONS THURSDAY WITH PATCHY FROST AND TEMPERATURES AROUND FREEZING IN SOME SPOTS...NO OTHER HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. LASCODY
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 3:58 AM EST | Freeze Watch | MLB | Lake, Okeechobee, Osceola, Volusia | 10 hr |
| Jan 4, 4:19 AM EST | Small Craft Advisory for Hazardous Seas | MLB | 6 hr | |
| Jan 4, 5:09 AM EST | Red Flag Warning | MLB | Lake, Orange, Osceola, Seminole, Volusia | 13 hr |
| Jan 4, 1:48 PM EST | Freeze Warning | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 18 hr |
Nearby
Frost Advisories in Florida, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.